MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I16-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 06/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with a bifurcated device and two suprarenal aortic extensions.Approximately (1) one-month post initial procedure, a 1a endoleak was identified during a routine follow-up.A re-intervention was done, and the physician elected to implant an afx vela suprarenal (mfr# 2031527-2015-00208).Now approximately (6) six years post-re-intervention the patient was presented to the emergency room (e/r) due to an endoleak type 3a and aorta rupture.A re-intervention was done and the physician implanted a (non-endologix) gore excluder graft.The final patient status was reported as doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the rupture and additional endovascular repair is confirmed.The type 3a endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.The device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The procedure/rupture related harms identified were acute kidney injury, hypotension, abnormal blood loss.The final patient status was discharged on the fourth post operative day in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: g4 awareness date h6 evaluation result codes; remove 3233 h6 evaluation conclusion codes; remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12168133
Report Number2031527-2021-00268
Device Sequence Number14602512
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)180119
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2018
Device Model NumberBA28-110/I16-30
Device Lot Number1312134014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1252069020; AFX VELA SUPRARENAL 1252471002; AFX VELA SUPRARENAL 1252473024; AFX VELA SUPRARENAL 1252069020; AFX VELA SUPRARENAL 1252471002; AFX VELA SUPRARENAL 1252473024
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR